ROBERT ALLEN, M.D.; BRUCE GENOVESE, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: There have been several recent reports of severe exacerbations of symptoms in patients with coronary artery disease after the abrupt cessation of propranolol treatment (1,2). The authors have suggested tapering of the dose, rather than withdrawal, as a means of preventing this occurrence. We wish to report a case in which dose reduction alone appeared to precipitate symptoms.
A 50-year-old white man with angina pectoris was admitted to the hospital for elective herniorrhaphy. The patient had been maintained on propranolol 40 mg four times daily and Isordil⌖ 20 mg every 4 hours, with relatively stable symptoms (angina
ALLEN R, GENOVESE B. Propranolol Withdrawal. Ann Intern Med. 1975;82:431. doi: https://doi.org/10.7326/0003-4819-82-3-431_1
Download citation file:
Published: Ann Intern Med. 1975;82(3):431.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use